Alert archive / Virginia / Wind Advisories in 2022

Wind Advisory 11, NWS Blacksburg, VA

September 30, 202237 counties in Virginia; 4 counties in West Virginia; 9 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Sep 30, 2022, 3:20 AM EDT for 37 counties in Virginia; 4 counties in West Virginia; 9 counties in North Carolina. It took effect at Sep 30, 2022, 10:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2022, 3:20 AM EDT (07:20 UTC)
In effect from
Sep 30, 2022, 10:00 AM EDT
Expired
Oct 1, 2022, 10:04 AM EDT
In force
24 hr
Issued by
NWS Blacksburg, VA
All 50 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS71 KRNK 300720
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
320 AM EDT Fri Sep 30 2022

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-301600-
/O.NEW.KRNK.WI.Y.0011.220930T1400Z-221001T1600Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, Keysville, Bluefield, Flat Top, Hinton,
Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood,
Duo, and Rainelle
320 AM EDT Fri Sep 30 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT
SATURDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph 
  expected. In higher elevations and along ridgetops, gusts up to 
  50 mph are possible.

* WHERE...Portions of north central and northwest North 
  Carolina, central, south central, southwest and west central 
  Virginia and southeast West Virginia.

* WHEN...From 10 AM this morning to noon EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VFJ
4 follow-up statements
264 
WWUS71 KRNK 301506
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1106 AM EDT Fri Sep 30 2022

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-010800-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-221001T1600Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, Keysville, Bluefield, Flat Top, Hinton,
Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood,
Duo, and Rainelle
1106 AM EDT Fri Sep 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph 
  expected. In higher elevations and along ridgetops, gusts up 
  to 50 mph are possible.

* WHERE...Portions of north central and northwest North 
  Carolina, central, south central, southwest and west central 
  Virginia and southeast West Virginia.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SHH
397 
WWUS71 KRNK 010404
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1204 AM EDT Sat Oct 1 2022

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-011215-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-221001T1600Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, Keysville, Bluefield, Flat Top, Hinton,
Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood,
Duo, and Rainelle
1204 AM EDT Sat Oct 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph 
  expected. In higher elevations and along ridgetops, gusts up 
  to 50 mph are possible.

* WHERE...Portions of north central and northwest North 
  Carolina, central, south central, southwest and west central 
  Virginia and southeast West Virginia.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and some trees could be blown down with poweer outages
  possible.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Be alert for fallen trees and limbs as well.

&&

$$
232 
WWUS71 KRNK 010804
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
404 AM EDT Sat Oct 1 2022

NCZ001>006-018>020-VAZ044-058-059-010915-
/O.CAN.KRNK.WI.Y.0011.000000T0000Z-221001T1600Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Pittsylvania-Halifax-Charlotte-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Danville, 
South Boston, and Keysville
404 AM EDT Sat Oct 1 2022

...WIND ADVISORY IS CANCELLED...

The remnants of Ian continue to push north...weakening with
time. Winds are also diminishing and should no longer pose a 
hazard.

$$

VAZ007-009>020-022>024-032>035-043-045>047-WVZ042>044-507-508-
011600-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-221001T1600Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Campbell-
Appomattox-Buckingham-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Marion, Bland, Pearisburg, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, 
Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, 
Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Martinsville,
Lynchburg, Appomattox, Bluefield, Flat Top, Hinton, Hix, Union, 
Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, 
and Rainelle
404 AM EDT Sat Oct 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph 
  expected. In higher elevations and along ridgetops, gusts up 
  to 50 mph are possible.

* WHERE...Portions of north central and northwest North 
  Carolina, central, south central, southwest and west central 
  Virginia and southeast West Virginia.

* WHEN...Until noon EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and some trees could be blown down with power outages 
  possible.

* ADDITIONAL DETAILS... Winds will gradually diminish through the
  morning. The remnants of Ian continue to push north...weakening
  with time. Until the winds subside, expect lingering impacts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Be alert for fallen trees and limbs as well.

&&

$$
724 
WWUS71 KRNK 011404
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1004 AM EDT Sat Oct 1 2022

VAZ007-009>020-022>024-032>035-043-045>047-WVZ042>044-507-508-
011515-
/O.CAN.KRNK.WI.Y.0011.000000T0000Z-221001T1600Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Campbell-
Appomattox-Buckingham-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Marion, Bland, Pearisburg, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, 
Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, 
Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Martinsville,
Lynchburg, Appomattox, Bluefield, Flat Top, Hinton, Hix, Union, 
Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, 
and Rainelle
1004 AM EDT Sat Oct 1 2022

...WIND ADVISORY IS CANCELLED...

The remnants of Ian continued to push northeast...weakening with
time. Winds were also diminishing and will no longer pose a 
hazard.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Sep 29, 10:22 PM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Sep 29, 10:22 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1022 PM EDT Thu Sep 29 2022

.SYNOPSIS...
Broad high pressure over the eastern Great Lakes looks to keep us
dry tonight with the remnants of Ian arriving from the southeast
Friday morning. Widespread rain is expected all across the region
from late Friday through Sunday as the remnants stall out. The
system finally looks to exit the region Monday with drier conditions
midweek.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 835 PM EDT Thursday..

     Not as chilly tonight, but remaining dry. Rain chances increase
from southeast to northeast Friday from the remnants of Ian...

Broad ridging from high pressure over the eastern Great Lakes region
looks to keep us dry tonight through Friday morning. Mid and high
level clouds will be on the increase though as Hurricane Ian inches
closer to the Georgia and South Carolina coast. With clouds
increasing across the region from the south and east expect a wide
array of lows across the region. Low to mid 40s are expected over
southern West Virginia, the Mountain Empire, and the Alleghany
Highlands where skies will remain mostly clear the longest. Further
east of the Blue Ridge expect lows in the low to mid 50s.

By sunrise, Friday morning clouds will continue to lower with light
rain from the outermost bands of Ian pushing into our far
southeastern zones (i.e North Carolina Piedmont region). Rain will
gradually overspread the region from southeast to northeast heading
into Friday afternoon as Hurricane Ian pushes ashore along the South
Carolina coast. Even with that said, it will take some time for
moderate to heavy rain to move in with the ample supply of dry air
at the surface and aloft. As a result, expect variable rainfall
amounts through the day with some locations across southern West
Virginia and the Alleghany Highlands seeing no measurable rainfall
until Friday evening. As an average, the heaviest amounts are
expected to be around 1.00 to 1.50 inches across our North Carolina
counties and neighboring sections and southwest Virginia nearest the
crest of the Blue Ridge. Lesser amounts are expected north and
northeast of these regions. See hydrology section for more details.

Winds will also become a prolonged issue as the remnants of Ian push
in. Many locations are already seeing northeasterly winds sustained
at 5 to 15 mph this evening with intermittent gusts upwards of 15 to
25 mph. This is especially true in areas south and east of a line
that extends from Lynchburg, VA to Boone, NC. Northeasterly breezes
look to continue overnight before increasing Friday afternoon.
Speeds will remain at 10 to 20 mph with gusts upwards of 25 to 40
mph Friday afternoon.

With increased cloud cover and northeasterly flow expect a cool
Friday ahead. Highs across the mountains are expected to be in the
mid 50s to lower 60s with highs around 60 to the mid 60s over the
Piedmont.

Confidence remains moderate for the near term period.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 130 PM EDT Thursday...

Confidence is high for a wet weekend due to the remnants of
Hurricane Ian with potentially heavy rain and gusty winds.

The remnants of Hurricane Ian will cross over North Carolina on
Friday night, and a significant band of tropical moisture should
spread northward throughout the Mid Atlantic. The rain will be heavy
at times. Winds aloft are quite impressive at 850 mb in the model
soundings, but the cool and stable air near the surface due to high
pressure well to the north wedging against the Blue Ridge could
dampen any significant mixing. Nevertheless, gusts up to 35 MPH are
possible. Even a few gusts exceeding 40 MPH are not out of the
question for the highest elevations such as Mount Rogers. Saturated
soils combined with these wind gusts could be enough to cause a few
trees to topple, which may trigger isolated power outages.

Because of high pressure to the north, it will block the progress of
the remnant low of Ian from escaping and force the tropical moisture
to linger throughout this weekend. Upslope southeasterly flow will
continue to enhance any rainfall along the southern Blue Ridge into
Saturday before the flow turns northerly by Sunday. Total rain
amounts could reach two to three inches across southeast West
Virginia, and three to five inches for Virginia and North Carolina.
It would not be surprising if locally higher amounts fall along the
southern Blue Ridge. Fortunately, the Mid Atlantic has been rather
dry for the past week, which should allow some time before the
flooding threat becomes more serious. Overall, it will be a cloudy,
cool, and damp weekend as temperatures only stay in the 50s and 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 130 PM EDT Thursday...

Confidence is increasing for drier conditions after Tuesday when the
moisture from the remnants of Hurricane Ian exits offshore.

Lingering tropical moisture from the remnants of Hurricane Ian will
eventually begin to move eastward on Monday as an upper level trough
organizes across the Rocky Mountains. This trough will pick up the
leftover upper level low associated with Ian and push it offshore by
Tuesday. Rain chances will diminish completely during late Tuesday
into Tuesday night as high pressure builds from the west to bring
drier and cooler conditions. Milder air should return by Thursday as
a cold front approaches the Ohio River Valley.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
As of 755 PM EDT Thursday...

     VFR conditions look to persist through Friday morning with sub-
VFR condition thereafter as the remnants of Ian move in...

Good flying conditions look to prevail overnight into Friday morning
despite increasing mid and high level clouds from Hurricane Ian. The
main concern fro aviation during this period looks to be the
wind due to the tightening pressure gradient over the region.
Winds will remain sustained out of northeast at 5 to 15 kts with
intermittent gusts of 10-20 kts between the terminals. These
winds will gradually increase Friday morning into Friday
afternoon. Sustained speeds of 15 to 25 kts are likely with
gusts upwards of 30 to 40 kts. This will be especially true at
TAF sites such as KROA and KTNB due to there proximity along the
Blue Ridge as well as at KDAN which will sit closest to the
center of Ian as it races northeast into North Carolina.

Low end MVFR/IFR ceilings are expected to settle over the region
Friday morning and into Friday afternoon as the outermost bands of
Ian enter the Piedmont and North Carolina foothills. Rain chances as
a result will increase from southeast to northeast with KDAN getting
in on the action between 15-17z/10am-1pm and KLWB/KBLF seeing rain
as soon as 19-22z/3-6pm Friday afternoon. As for visibility
expect little impact initially as the rain will be relatively
light to occasionally moderate to start. However many locations
will dip into the 3-5 SM range beyond 19-21z/3-5pm as heavier
rain pushes in during the evening and overnight hours. Any fog
obstruction looks to be limited to ridges along and west of the
Blue Ridge although confidence is too low to include at this
time.

Forecast confidence remains high for VFR conditions this evening
with sub-VFR conditions arriving FRiday afternoon as the
remnants of Ian move in. Some subtle discrepancy between the
models in regards to how gusty the winds get in the morning and
when the rain arrives.

Extended Aviation Discussion...

The remnants of Hurricane Ian will continue to impact the area
through the weekend. Expect RA and occasionally +RA Friday night and
through much of Saturday, resulting in up-and-down visibilities as
low as 1SM at times. Northeast winds will persist through Saturday
with average speeds of 10-20kts and gusts 25-35kts, especially at
the higher terrain. Low-end MVFR/IFR conditions will remain
established through Sunday, with possible improvement at times
Monday-Tuesday as precipitation becomes more showery. The remnants
of Ian are expected to exit the area Tuesday-Wednesday time frame,
with a return of VFR conditions.

&&

.HYDROLOGY...
As of 1005 PM EDT Thursday...

Confidence remains high for a prolonged period of tropical induced
rainfall across the entire CWA. Rain rates of 0.5 to 1 inch per hour
are possible from late Friday night through Sunday morning pending
upon where any repetitive bands of heavy rain setup.

The WPC Day 2 Excessive Rainfall Outlooks now reflect a moderate
risk for excessive rainfall across the entirety of CWA for the
Friday and Saturday timeframe. The successive Day 3 ERO continues to
reflect a slight risk along the southern Blue Ridge of Virginia
south into the North Carolina mountains with a marginal further
north and east Saturday into Sunday.

Current rainfall projection for the Friday through Monday timeframe
remain anywhere between 3 to 6 inches of rain areawide. The
exception to this would be across the southern Blue Ridge and
western North Carolina mountains (Floyd, VA down to Boone, NC)
where localized totals of 6 inches or more are possible
especially in upslope zones. These totals are subject to change
based on the track of Ian as it pushes north. For now we'll hold
off on any Flood Watches as we wait to see what later model
runs produce in regards to precipitation amounts during the
weekend period.

Localized flash flooding will remain possible especially across the
mountainous terrain and in areas where any banding may set up. We
have been dry the last several days yielding 3 hour flash flood
guidance west of the Blue Ridge sits anywhere between 1.5 to 2.5
inches with areas out east running 2.5 to 3.5 inches. 6 hour flash
flood guidance is even higher with values of 2.5 to 3.5 inches over
the mountains west of the Blue Ridge and 4.0 to 5.0 inches further
east. This simply means with the recent dry spell we are looking at
more of a localized flash flooding threat depending on where
bands of heavier rainfall establish.

Even with all that said, those living near creeks, streams, and
rivers, especially along and west of the Blue Ridge will need to pay
very close attention to later forecasts and potential advisories,
watches, and warnings later through weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...ET
NEAR TERM...ET
SHORT TERM...PW
LONG TERM...PW
AVIATION...DS/ET/NF
HYDROLOGY...ET
Hazardous weather outlook, Sep 29, 8:37 PM EDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
837 PM EDT Thu Sep 29 2022

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-010045-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
837 PM EDT Thu Sep 29 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The remnants of Ian are expected to bring widespread moderate to
heavy rainfall to southwestern Virginia and western North Carolina
beginning late Friday, and continuing through the upcoming weekend.
This may bring an increased risk for localized flash flooding
especially in areas west of the Blue Ridge Parkway. Gusty winds will
also be possible Friday night and Saturday, especially in higher
terrain areas.

Please continue to monitor the forecast for updated information on
Ian.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed to report flooding and
wind damage late Friday through early Saturday. Spotters,
CoCoRahs observers, and the public are encouraged to send
reports of rainfall during the weekend to the National Weather
Service in Blacksburg, VA. Reports can be submitted via phone by
calling 1-866-215-4324, through our social media platforms, by email
at rnk.skywarn@noaa.gov, or online at www.weather.gov/rnk.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:24 AM EDTFlood WatchRNKAlleghany, Bedford, Bland, Botetourt, Campbell, Carroll and 24 more35 hr

Nearby

Wind Advisories in Virginia, 2022Wind Advisories in North Carolina, 2022Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.